| Model Number |
BA28-90/I16-30 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Failure of Implant (1924)
| Date of Event |
03/08/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, during a routine follow up, a doppler ultrasound showed a type 3a endoleak.A secondary procedure was completed.The physician elected to implant an infrarenal and a suprarenal aortic extensions to resolve this event.The patient was reported as doing fine post secondary procedure.
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft and a suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately five (5) years post initial procedure, during a routine follow up, a doppler ultrasound showed a type 3a endoleak.A secondary procedure was completed.The physician elected to implant an infrarenal and a suprarenal aortic extensions to resolve this event.The patient was reported as doing fine post secondary procedure.Additional information: the clinical assessment determined that there was evidence to reasonably suggest buckling of the suprarenal proximal extension occurred that was not included in the event as reported.The buckling was discovered during a review of the 61 month post angiogram.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiia endoleak of the aortic component¿s event is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest buckling of the suprarenal proximal extension occurred that was not included in the event as reported.These findings were discovered during an examination of the 61-month post angiogram.Procedure related harms, device, user, procedure, or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was discharged on the first post-operative day following an endovascular repair procedure.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.